MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS LARGE TGTR 3.5MM LINEAR HEX DRVR QC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. EVOS LARGE TGTR 3.5MM LINEAR HEX DRVR QC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71177733
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an internal fixation an evos large tgtr 3.5mm linear hex drvr qc broke off in a large screwdriver handle while tightening a screw.The procedure was resumed, without any delay, using a s+n back-up device.It is unknown if pieces fell into the patient, but no injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an internal fixation an evos large tgtr 3.5mm linear hex drvr qc broke off in the handle while tightening a screw.The procedure was resumed, without any delay, using a s+n back-up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H10: additional information added in b5.H3, h6: although the involvement of all the devices was reported, the relationship with the investigated failure was directly associated to the evos hex driver.The device was not returned for evaluation; therefore, a device analysis could not be performed.The provided product identification information did not match any known release of this part and thus a manufacturing record review could not be conducted.A review of complaint history revealed similar events for the listed device over the previous 12 months.The batch number provided is not valid within the system, even though the review was performed and did not reveal similar events.This failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS LARGE TGTR 3.5MM LINEAR HEX DRVR QC
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18428777
Report Number1020279-2024-00005
Device Sequence Number7772101
Product Code LXH
UDI-Device Identifier00885556767719
UDI-Public885556767719
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71177733
Device Lot Number2797
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date01/02/2024
Supplement Report FDA Received Date01/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LRG SCRWDRVR HNDL(PN:71173547,LN:22BTMH490)
Patient SexUnknown